Alert archive / Pennsylvania / Heat Advisories in 2012
Heat Advisory 3, NWS State College, PA
NWS State College, PA issued this heat advisory at Jul 6, 2012, 11:16 AM EDT for 15 counties in Pennsylvania. It took effect at Jul 7, 2012, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2012, 11:16 AM EDT (15:16 UTC)
- In effect from
- Jul 7, 2012, 12:00 PM EDT
- Expired
- Jul 7, 2012, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 58 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS71 KCTP 061516 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1116 AM EDT FRI JUL 6 2012 ...DANGEROUS HEAT WILL OVERSPREAD THE REGION ON SATURDAY... PAZ036-056-057-059-063>066-062330- /O.UPG.KCTP.EH.A.0001.120707T1600Z-120707T2200Z/ /O.NEW.KCTP.EH.W.0001.120707T1600Z-120707T2200Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG... HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 1116 AM EDT FRI JUL 6 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT SATURDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. * HEAT INDEX VALUES...UP TO 107. * TIMING...FROM ABOUT NOON SATURDAY UNTIL THE EARLY EVENING HOURS. * IMPACTS...EXTREME HEAT CAN CAUSE STRESS ON PEOPLE AND PETS. REDUCE ACTIVITIES IN THE HEAT OF THE DAY. STAY COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$ PAZ019-025>028-034-035-045-046-049>053-058-062330- /O.NEW.KCTP.HT.Y.0003.120707T1600Z-120707T2200Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...POTTSVILLE 1116 AM EDT FRI JUL 6 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT SATURDAY. * HEAT INDEX VALUES...UP TO 104. * TIMING...LATE AROUND NOON SATURDAY INTO EARLY EVENING. * IMPACTS...MAINLY HEAT STRESS ON PEOPLE AND PETS. AVOID OVER EXERTING DURING THE HEAT OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$
3 follow-up statements
928 WWUS71 KCTP 062325 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 725 PM EDT FRI JUL 6 2012 ...DANGEROUS HEAT WILL OVERSPREAD THE REGION ON SATURDAY... PAZ036-056-057-059-063>066-071800- /O.CON.KCTP.EH.W.0001.120707T1600Z-120707T2200Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG... HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 725 PM EDT FRI JUL 6 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EDT SATURDAY... * HEAT INDEX VALUES...UP TO 107. * TIMING...FROM ABOUT NOON SATURDAY UNTIL THE EARLY EVENING HOURS. * IMPACTS...EXTREME HEAT CAN CAUSE STRESS ON PEOPLE AND PETS. REDUCE ACTIVITIES IN THE HEAT OF THE DAY. STAY COOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$ PAZ019-025>028-034-035-045-046-049>053-058-071800- /O.CON.KCTP.HT.Y.0003.120707T1600Z-120707T2200Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...POTTSVILLE 725 PM EDT FRI JUL 6 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT SATURDAY... * HEAT INDEX VALUES...UP TO 104. * TIMING...FROM AROUND NOON SATURDAY INTO EARLY EVENING. * IMPACTS...MAINLY HEAT STRESS ON PEOPLE AND PETS. AVOID OVER EXERTING DURING THE HEAT OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$ LA CORTE
029 WWUS71 KCTP 070815 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 415 AM EDT SAT JUL 7 2012 ...DANGEROUS HEAT WILL OVERSPREAD THE REGION ON SATURDAY... PAZ036-056-057-059-063>066-071615- /O.CON.KCTP.EH.W.0001.120707T1600Z-120707T2200Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG... HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 415 AM EDT SAT JUL 7 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 108. * TIMING...FROM ABOUT NOON THROUGH THE EARLY EVENING. * IMPACTS...EXTREME HEAT CAN CAUSE POTENTIALLY LIFE THREATENING HEAT ILLNESSES IN PEOPLE AND PETS. TEMPORARY POWER OUTAGES ARE POSSIBLE WHERE COOLING MEASURES STRAIN POWER SOURCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$ PAZ019-025>028-034-035-045-046-049>053-058-071615- /O.CON.KCTP.HT.Y.0003.120707T1600Z-120707T2200Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...POTTSVILLE 415 AM EDT SAT JUL 7 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 103. * TIMING...FROM ABOUT NOON THROUGH THE EARLY EVENING. * IMPACTS...MAINLY HEAT EXHAUSTION AND HEAT STRESS IN PEOPLE AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$ DANGELO
599 WWUS71 KCTP 071436 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1036 AM EDT SAT JUL 7 2012 ...DANGEROUSLY HIGH HEAT INDICES WILL OCCUR ACROSS THE REGION THIS AFTERNOON AND EARLY THIS EVENING... PAZ036-056-057-059-063>066-080000- /O.EXT.KCTP.EH.W.0001.120707T1600Z-120708T0000Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG... HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 1036 AM EDT SAT JUL 7 2012 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 108. * TIMING...FROM ABOUT NOON THROUGH THE EARLY EVENING HOURS. * IMPACTS...EXTREME HEAT CAN CAUSE POTENTIALLY LIFE THREATENING HEAT ILLNESSES IN PEOPLE AND PETS. TEMPORARY POWER OUTAGES ARE POSSIBLE WHERE COOLING MEASURES STRAIN POWER SOURCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$ PAZ019-025>028-034-035-045-046-049>053-058-080000- /O.EXT.KCTP.HT.Y.0003.120707T1600Z-120708T0000Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...POTTSVILLE 1036 AM EDT SAT JUL 7 2012 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 103. * TIMING...FROM ABOUT NOON THROUGH THE EARLY EVENING HOURS. * IMPACTS...MAINLY HEAT EXHAUSTION AND HEAT STRESS IN PEOPLE AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$ LAMBERT
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this heat advisory went out at Jul 6, 10:55 AM EDT, 21 minutes earlier.
Area forecast discussion, Jul 6, 10:55 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1055 AM EDT FRI JUL 6 2012 .SYNOPSIS... HOT SUMMERTIME WEATHER WILL PREVAIL ACROSS CENTRAL PENNSYLVANIA ALL WEEKEND. NEAR-RECORD TEMPERATURES WITH HIGH HEAT INDEX VALUES ARE EXPECTED SATURDAY. A COLD FRONT WILL DROP SOUTHWARD THROUGH THE KEYSTONE STATE SUNDAY...TURNING THE TEMPERATURES BACK TO NORMAL FOR NEXT WEEK. HIGH PRESSURE OVER THE GREAT LAKES SHOULD ALSO KEEP THE FORECAST MAINLY DRY FOR THE UPCOMING WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HOT AND DUSTY TODAY. HIGHS MAINLY IN THE 90S TO UPPER 90S A FEW SPOTS IN SOUTHEASTERN AREAS. WATER VAPOR HAS US IN THE STRONG SUBSIDENCE AREA WITH SOME REALLY DEEP WARM AIR TO OUR WEST. GOING TO BE A WARM DAY AND A WARM EVENING. THE RING-OF-FIRE CONVECTION OVER MN/WI IS FORECAST TO TRACK TOO FAR NORTH OF US T BRING ANY REAL RELIEF. THE CLOUDS TO OUR NORTH OVER NY AND NEW ENGLAND WILL SLIDE TOO FAR TO OUR NORTH AND EAST AS WELL. GOT A HAT? TOMORROW WILL BE HOTTER! && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... DEEP CONTINENTAL AIR MASS WILL ROLLING OVER US FROM THE WEST TODAY AND SHOULD BE OVER CENTRAL PA SATURDAY. WITH 700 HPA TEMPS 2-3 SIGMA ABOVE NORMAL (11-13C) AND 850 HPA TEMPERATURES IN THE 22-24C RANGE ABOUT 4 SIGMA ABOVE NORMAL...WE SHOULD SEE MANY RECORDS TIED OR EXCEEDED ON SATURDAY. WE WILL ISSUE AN EXCESSIVE HEAT WARNING IN THE LOWER SUSQUEHANNA VALLEY AND ADVISORY TO SURROUND IT. THE HOT AIR WILL BEGIN TO ABATE ON SUNDAY IN NORTHERN AREAS BUT WILL HANG ON INTO SUNDAY IN THE EXTREME SOUTH. BUT AT THIS TIME THE GFS/NAM/GEFS ALL PREDICTED AN ANOMALOUSLY HOT DAY. CONVECTION COULD REACH NORTHERN REGION SATURDAY NIGHT AS WE GET MORE NORTHWESTERLY FLOW ALOFT AND THE POTENTIAL FOR SOME RING OF FIRE MOISTURE INTO THE NW PART OF THE STATE SATURDAY INTO SUNDAY. KEEP COOL! AN UPPER LOW WILL SLIDE EASTWARD INTO EASTERN CANADA THROUGH THE WEEKEND...DRIVING A BAROCLINIC ZONE INTO THE LOWER GREAT LAKES BY SATURDAY NIGHT. CAPPING SHOULD BE STRONG ENOUGH TO PRECLUDE ANY STORMS FROM GETTING INTO PA BEFORE 21Z ON SATURDAY. BUT THE FAST WESTERLY FLOW ALOFT AND HEIGHT FALLS/COOLER AIR ALOFT WILL CREATE STORMS SATURDAY NIGHT IN THE NORTH. THE WEST-TO-EAST FRONT WILL MOVE SLOWLY THROUGH THE CWA...TAKING UNTIL LATE SUNDAY TO CLEAR OUT OF THE SOUTH. SOME OF THESE STORMS SAT NIGHT COULD BECOME STRONG/SEVERE AS SPC HAS PLACED THE ENTIRE CWA INTO SLIGHT RISK FOR DAY2 /SAT AND SAT NIGHT/. COOLING OVERNIGHT COULD KILL THE STORMS ONLY TO HAVE THEM RE-FIRE ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ABOVE AVERAGE CONFIDENCE EXISTS IN A PATTERN SHIFT TOWARD A POSITIVE PNA CONFIGURATION...AS THE HOT CENTRAL CONUS UPPER RIDGE RETROGRADES WWD AND UPPER TROUGH AMPLIFIES IN THE NERN U.S. THIS WILL BRING A COOL DOWN IN TEMPERATURES TO SEASONAL CLIMATE NORMALS AND PROVIDE RELIEF FROM THE RECENT STRETCH OF HIGH HEAT AND HUMIDITY. MUCH OF THE NEXT WEEK LOOKS DRY AS WELL WITH HIGH PRESSURE OVER THE GREAT LAKES. HOWEVER...THE BAROCLINIC ZONE DOES NOT GO TOO FAR TO OUR SOUTH TO TOTALLY REMOVE THOUGHTS OF PRECIP FROM THE FORECAST FOR THE SOUTHERN TIER. MOST GUIDANCE INDICATES THAT THE UPPER PATTERN FOR LATER IN THE WEEK WILL FEATURE FAST FLOW INTO THE PAC NW AND THROUGH NORTHERN NEW ENGLAND. BUT MOST OF THE CONUS EAST OF THE ROCKIES WILL SEE A BROAD AREA OF LITTLE CHANGE IN HEIGHTS FROM THE CANADIAN BORDER TO THE GOMEX. THIS WILL KEEP PWATS LOW. EVENTUALLY...AN UPPER RIDGE OVER THE EASTERN ATLANTIC WILL ATTEMPT TO DIRECT DEEP MOISTURE UP THE EASTERN SEABOARD OVER THE OLD BAROCLINIC ZONE WHICH COULD TILT TO LIE RIGHT ALONG THE COAST. THAT WOULD GIVE THE AREA THE NEXT REAL CHANCE FOR PRECIP. BUT THAT IS DAY7 OR BEYOND. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... 06/12Z... NO SIGNIFICANT VISIBILITY OR CEILING ISSUES AS WE ARE UNDER A STRONG HOT RIDGE FOR THE NEXT 24 HOURS OR MORE. THE BOUNDARY LAYER WILL BE QUITE DEEP DURING THE DAY MAKING FOR SOME POTENTIAL BIG THERMALS AND SOME BUMPY APPROACHES AT SOME LOCATIONS. SOME PATCHY HAZE OVERNIGHT COULD MAKE VISIBILITIES IN THE 4-5 MILE RANGE AROUND MIDNIGHT UNTIL ABOUT SUNSET. SOME PATCHY AREAS OF 3-5 MILES. A COLD FRONT WILL DROP SLOWLY SWD THROUGH THE AIRSPACE THIS WEEKEND WITH SCT TSTMS POSSIBLE. SOME STORMS MAY BE STG-SVR ESP ON SAT. THE FNT IS FCST TO STALL OVR THE SRN MID-ATLC STATES EARLY NEXT WEEK. HIGH PRES MOVING INTO THE GRT LKS SHOULD PROVIDE VFR CONDS MON- TUE. OUTLOOK... SAT-SUN...VFR/SCT THUNDERSTORM IMPACTS. MON-TUE...VFR/NO SIG WX EXPECTED. && .CLIMATE... REC MAXES FOR SAT THE 7TH ARE 101F SET IN 1988 AT BOTH MDT AND IPT. THICKNESSES OF 582DAM...8H TEMPS IN THE M20S...SUNSHINE AND A LIGHT WESTERLY DOWNSLOPE WIND WILL PUT THOSE RECORDS IN JEOPARDY. && .CTP WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WATCH SATURDAY AFTERNOON FOR PAZ036-056-057-059- 063>066. && SYNOPSIS...DANGELO NEAR TERM...GRUMM SHORT TERM...GRUMM/DANGELO LONG TERM...DEVOIR/MARTIN/STEINBUGL AVIATION...GRUMM/STEINBUGL CLIMATE...
Hazardous weather outlook, Jul 6, 3:22 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 322 AM EDT FRI JUL 6 2012 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-070730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 322 AM EDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES WILL BE IN THE MID AND UPPER 90S SATURDAY AS NEAR-RECORD TEMPERATURES OCCUR. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056-057-059-063>066-070730- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 322 AM EDT FRI JUL 6 2012 ...EXCESSIVE HEAT WATCH IN EFFECT SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION TO THE NEAR-RECORD TEMPERATURES AND HIGH HEAT INDEX VALUES...THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
In the hours before
Local storm report, Jul 6, 10:24 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1024 AM EDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG RYDE 40.44N 77.76W
07/05/2012 MIFFLIN PA PUBLIC
THUNDERSTORM WINDS SNAPPED APPROXIMATELY 20 TREES IN A
CAMPGROUND. SOME TREES ON CAMPERS.
&&
EVENT NUMBER CTP1200189
PAHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:15 PM EDT | Excessive Heat Watch | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 15 hr |
| Jul 6, 11:16 AM EDT | Excessive Heat Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 33 hr |
Nearby
Heat Advisories in Pennsylvania, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.